By devik Latest Reply 2013-04-28 12:32:10 -0500
Started 2013-04-16 06:54:36 -0500

Hello everyone I've recently been introduced to Byetta which is supposed to reverse diabetes. I have become very sick with this injection, feel bloated all the time and its not helping with my sugars. Would love to hear your experiences with this medicine, I am not sure what I'm doing wrong that its making me sick.

11 replies

Kleblan 2013-04-28 12:32:10 -0500 Report

I have been on Byetta for several years now, and nausea is still a problem. I recently was informed of a class action suit against several diabetes drugs that cause pancreatic cancer, and with Byetta, there's some incidence of thyroid cancer too. I have had some, not all, of the symptoms and I printed out an article to take with me to my Dr. Nausea and bloating can be a part of it, and pancreatic cancer does not have a good outlook for treatment. Check it out. Then talk to your Dr, soon!

LindaJean3 2013-04-28 12:03:06 -0500 Report

I am on a study thru my DR's office using Exenatide slow release once a week injection. Was nauseated the first month or so, but that was it. It didn't last very long and not bad enough to require an intervention of any type. I do for some odd reason get nauseated when my BG drops. That is always my first clue. I'm a newbie to this diabetes disease, less than 3 months into it and everyday is a learning experience. This site is totally awesome and has helped me 100%…

Lizardfan 2013-04-22 09:46:50 -0500 Report

I used Byetta for six years, and yes I had the nausea as a side effect. This went away after awhile, and I only was nauseated then if I ate spicy foods. I learned NOT to do that real quick! LOL! I am on Bydureon the same molecule Exenatide as Byetta but altered so I only inject once a week, hardly any nausea at all with it. I used prescription Compazine, that helped until my body got used to the drug.

devik 2013-04-17 06:02:27 -0500 Report

Thank you so much everyone, today I didn't take it and I feel good but yes sugars a bit high. Have to take sthg else.

Armourer 2013-04-17 00:18:21 -0500 Report

Being nausiated is common with Byetta from the searchs I've done on this site. Best is to take it 15-30 min before eating. I've never used this, but have am using the competition Victoza. Victoza & Byetta will never reverse diabetes. they are suppose to help lower sugars. The side affect of these two drugs is that people tend to lose weight, alot of weight. I've been taking Victoza for juist over a year every day, I gained five pounds, but my sugars have been good. Call your doctor.

IronOre 2013-04-16 08:57:11 -0500 Report

reverse diabetes . . . no
that sick feeling . . . seems to be typical, I tried it for a week then dropped it

JoleneAL 2013-04-16 08:33:13 -0500 Report

I have never read anywhere this drug reverses diabetes, but helps you manage it. Who told you this?

Next Discussion: Newly diagnosed »